MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-28
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and without the device to examine, a definitive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Factors that may contribute to an activation failure including expansion failures include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, anatomical conditions, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Difficult to advance/position may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, anatomical conditions, condition of the guide wire, interaction with accessory devices, damage to the catheter, patient disease state, or interaction with previously placed stents.In this case, it is possible the device may have interacted with the heavily calcified, moderately tortuous, 90% stenosed lesion during advancement, as resistance was noted, causing the reported difficult to advance.Further interaction with the challenging anatomy during positioning of the stent may have contributed to the reported material rupture; ultimately causing the reported activation failure; however, based on the information provided and without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately left anterior descending artery that is 90% stenosed.The lesion was pre-dilated with a 2.75x15mm non-abbott balloon.A 3.0x28mm xience skypoint stent delivery system was advanced to the target lesion with resistance felt with anatomy.When attempting to deploy the stent the balloon on the delivery system ruptured at 6 atmospheres.The stent remained mounted on delivery system; therefore, simply withdrawn.A 3.0x15mm was used to further dilate and a 2.75x28mm xience skypoint stent was deployed without issue.Post-dilatation was performed with a 3.0x15mm non-abbott balloon.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23480476
Report Number2024168-2025-11382
Device Sequence Number13344588
Product Code NIQ
UDI-Device Identifier08717648233265
UDI-Public(01)08717648233265(17)280512(10)5052041
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-28
Device Catalogue Number1804300-28
Device Lot Number5052041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown